MAUDE Adverse Event Report: RICHARD WOLF GMBH PIRANHA; ROTATIONS-MORCELLATOR Ø 4.8MM WL 335MM

RICHARD WOLF GMBH PIRANHA; ROTATIONS-MORCELLATOR Ø 4.8MM WL 335MM
Model Number 49700113
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Richard wolf gmbh has been informed of an issue regarding a rotations-morcellator ø 4.8mm wl 335mm, part id: 49700113, lot# unknown.According to the received information, a holmium laser enucleation of the prostate (holep) procedure and morcellation was planned.For this purpose, a power control 2303 (richard wolf), piranha control 2208 (richard wolf), piranha handpiece (richard wolf) and a holep nephroscope system from karl storz was provided in the operating theatre.When using the holep nephroscope system from karl storz, the piranha blade vmax rotary morcellator 49700103 (richard wolf) must be used.Instead, a richard wolf instruments, piranha blade vmax rotation morcellator, 49700113 were supplied.The richard wolf blade supplied is not compatible for karl storz instruments.The enucleation was completed.However, the morcellation was unable to be completed, because the incorrect size morcellator blade (49700113) was applied.There was no reported harm to the patient.The procedure was completed 10-days later under a second general anesthetic surgery.
 
Additional Manufacturer Narrative
New information: b4, d9, g3, g6, h2, h6 (type of investigation, investigation findings, investigation conclusions), h8, and h10.The user had planned an application using the holep nephroscope system from karl storz.During the application, the user realized that the rotations-morcellator ø 4.8mm wl 335mm, part id: 49700113 provided to him were not compatible for use with the storz equipment.He could only use the rotations-morcellator ø 4.8mm wl 385mm, 49700103.As a result, the operation had to be cancelled at this point and completed 10 days later in a new operation.In the instructions for use ga-a2o2 / en / v13.0 / 2023-08 / pk23-0005, the user is informed about the following relevant points: chapter 2.5 (indications and field of use) - in urology for the fragmentation and the removal of detached prostatic adenomas after laser turp.Caution: in therapeutic applications, an adequate backup device with the same capabilities must be available should the device fail.Chapter 2.7 (general notes and instructions for use) warning: this product must only be applied in combination with the devices approved by richard wolf and following the corresponding device instruction manual.Caution: incorrect combination of products! injury may result to the patient, user, or others, and damage may result to the product.The different products may only be combined if the intended use and the relevant technical data (working length, diameter, etc.) are the same.The instructions for use of the products used in the product combination must be observed.Chapter 2.8 (combinations) attention: in addition to this instruction manual, follow the manuals for the products used in combination with this product.If other products are used in combination with this product, make sure that the intended uses and relevant technical data (working length, diameter, etc.) are the same.Use only approved components and connection cables.The only difference between the two rotations-morcellator ø 4.8mm wl 385mm, 49700103 and rotations-morcellator ø 4.8mm wl 335mm, 49700113 is the effective length.When using richard wolf products, the rotations-morcellator ø 4.8mm wl 385mm, 49700103 must be used.In this case, it was discovered immediately before using the rotary morcellator that it was 50 mm too short.In the period from (b)(6) 2010 to (b)(6) 2024, there were no other similar complaints about the two types (b)(4).In summary, there is no recognizable product or manufacturing defect.The dimensional differences are significant at 50 mm and have not led to any further confusion in the past.The wrong morcellator was provided during the surgical preparation.We therefore assess the case as a user error with the consequence of a further unplanned operation for the patient.

Brand Name
PIRANHA
Common Device Name
ROTATIONS-MORCELLATOR Ø 4.8MM WL 335MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
oliver ehrlich
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key19773010
Report Number9611102-2024-00025
Device Sequence Number18159737
Product Code FJL
UDI-Device Identifier04055207063422
UDI-Public04055207063422
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K041610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number49700113
Device Catalogue Number49700113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2208001, SUCTION PUMP (RICHARD WOLF); 2303.001, MOTOR CONTROL UNIT 2303 (RICHARD WOLF); 8564.121/122, PIRANHA HANDPIECE (RICHARD WOLF); HOLEP NEPHROSCOPE SYSTEM (KARL STORZ)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown